Designs by Tabbykat Logo

Designs by Tabbykat Logo
Go to my website

Thursday, 23 August 2012

Alys Inky Fingers Workshop

Hi Everyone

As things are not good at the moment at home what John's Chemo and Mum in Laws back problems I have asked Aly if we can reschedule the Workshop from 15 September to a date early in the New Year.

I don't want to let her down at the last minute or my crafters for that matter.

Anyone who has paid a deposit for the workshop this I will hold over until the new date.

Hugs Hazel

Wednesday, 22 August 2012

John has been gardening today

Hi All

John has actually been out gardening today, You need to know that John was a very fit man up until April this year, he was actually cutting down Fir trees with a big chain saw then, but as his illness progressed he has been unable to do much of anything other than sit around and this is why he has lost his muscle tone in his limbs.

Having said that today has been the first day that he has said he felt he could do things and he actually cut both our grass lawns, it took him 2 hours but he said he enjoyed it and did not feel as if he had overdone it.

He also had a better nights sleep last night and his legs are not as swollen today.

Hopefully this is the start of the improvement we are all hoping for.

Hugs Hazel

Tuesday, 21 August 2012

After effects of John's first Chemo session

Hi Everyone

Thanks to everyone who has emailed us with their good wishes it is greatly appreciated.


It is so devastating to receive this type of news, we keep wondering if we had missed any symptoms that would have made us seek help earlier but alas we don't think we did.

It is a very aggressive form that has already spread to his Liver and Lymph nodes in his neck but after his examination last week we have been assured that is it not affecting any other areas so that is a positive sign. However the Liver tumours have increased by a third since June.

He finally started his Chemo last Friday, 7 weeks after the initial diagnosis.  All sorts of things kept going wrong and delaying the start.

He has been fortunate that the Chemo drugs have not caused him any adverse side effects as yet, the only one to have done so is the Steroid Dexamethazone which he needs to take to help him eat and swallow and also as an Anti Sickness drug.  It has caused his ankles to swell terribly due to Fluid Retention and also he is not able to sleep as another side effect is Insomnia.  He did have a swollen ankle on the leg that they took the vein from for his Heart Bypass last year but it is now twice the size and his other ankle is also very swollen.

The Doctor has put him on a sleeping tablet each night and also prescribed Compression Socks for both legs.

Now! that in itself is a joke as trying to get them on over the swelling in the ankles it almost impossible but I have persevered and succeeded in a fashion, hopefully after he has had a lay down that ankle may have settled down a bit and I will be able to get the sock on a little better.

I checked up with the MacMillan nurse about how he was feeling and she confirmed that it is solely the Dexamethazone that is causing the problems and has suggested that we don't take them after 12noon each day to allow for them to work through his system before he goes to bed. He has also has some more blood tests today to check his sodium levels, if these are OK they may start him on a Diuretic to help the fluid retention problem.  He says that it is like trying to walk with Lead weights fastened to his feet.

Well that is all for now.

Hugs Hazel

Friday, 17 August 2012

First Cycle of Chemo completed

Hi All

We have just got home after John has had his first cycle of Chemotherapy.

He didn't sleep well at all last night so was very upset and stressed out earlier today, once they had him hooked up he said that the tension had left him.

He is now exhausted with not sleeping and also from the stress, he has gone to bed to lay down for a while but I have told him that if he falls asleep I will leave him, it is better he gets a few good hours sleep now rather than forcing himself to get up again and then not sleeping later on.

Will keep you all posted as to how he is feeling as time goes on.

Hugs Hazel

Tuesday, 14 August 2012

We have got a date to Start Chemotherapy

Hi All


John is to start his Chemo at 2pm on Friday but only on 2 drugs now and not 3.  The third one would damage his Liver too much so they have withdrawn that.  He is to have 2 cycles and then the Oncologist will decide whether or not he can continue.  It will all depend on how he copes with any side effects and if there is a good response.

We will live in hope that this will slow things down and allow them to keep trying to shrink the tumours.

He is very down tonight but that is understandable and it has really brought it home to us that this really is his last chance, if this does not work then it is all left for nature to take it's course.

He goes back to see the Oncologist the day before his birthday (4 September) it would be the best birthday present if he told us that he is responding well to the chemo - we can only hope.

Hugs Hazel

Friday, 10 August 2012

Got John home from Hospital

Hi All

I collected John from hospital this afternoon after his overnight stay.

He says that the Intravenous fluids have helped him feel a bit better.  He has to go back on Tuesday afternoon to see Dr Roy the Oncologist to discuss what the next move is - hopefully a date to start Chemo.

Thanks to all who have sent their good wished to us.

Hugs Hazel.

Thursday, 9 August 2012

John's Day at Castle Hill Hospital

Hi All


Well! we have spend the day at the Oncology Unit at Castle Hill, Cottingham, waiting to find out if John's Liver Duct was blocked and if they could put a Stent in, only to be told that it is not blocked and they don't know why his Liver is not draining as it should.  They are keeping John in overnight to flush his Liver through with extra fluids to see if that helps to bring down the high Bilirubin levels.  It has also delayed the start of his Chemo yet again.

We feel as if we are constantly taking one step forward and two backwards - getting nowhere fast.

He will hear tomorrow hopefully from the Oncologist what the next move will be, it maybe that they have to blast his Liver with Radiotherapy first before starting Chemo as one of the proposed Chemo drugs is processed in the Liver and as John's Bilirubin levels are so high this would make him very ill indeed. It was suggested that they may change the drug to one that is processed through his Kidneys but we don't know of that is still an option.

It is really depressing him and you never know what to say for fear of upsetting him further.

I am hoping to keep the Blog up to date so that everyone is kept informed of his progress or at the moment the lack of!.